AHA499329_sm1.docx (78.23 kB)
Supplementary Material for: Interruption or Discontinuation of Tyrosine Kinase Inhibitor Treatment in Chronic Myeloid Leukaemia: A Retrospective Cohort Study (SPARKLE) in Belgium
datasetposted on 04.06.2019, 09:27 by Devos T., Verhoef G., Steel E., Mazure D., Lewalle P., Bron D., Berneman Z., Benghiat F.S., Mineur P., Theunissen K., Zachée P., Doyen C., Put N., Lejeune M., VanEygen K., Havelange V., Reusens M., Pluymers W., Peeters K.
Objectives: To assess interruptions/discontinuations of tyrosine kinase inhibitor (TKI) treatment in Belgian patients with chronic myeloid leukaemia (CML). Methods: This retrospective study included patients with TKI interruptions/discontinuations of ≥4 continuous weeks (no clinical trial context) between May 2013 and May 2016. Data collection took place between October 2016 and February 2017. Results: All 60 participants (69 interruptions/discontinuations) had chronic-phase CML and 75% had at least a major molecular response (≥MMR) at interruption/discontinuation. Most interruptions/discontinuations occurred while on imatinib (36/69; 49%) and dasatinib (20/69; 29%). Most interruptions/discontinuations occurred due to side effects/intolerance (46/69; 67%); other reasons included a wish to conceive (6/69; 9%) and attempts to achieve treatment-free remission (TFR) (6/69; 9%). Interruptions due to side effects occurred later for imatinib- or dasatinib-treated patients than for those on nilotinib or ponatinib. Treatment was re-initiated in 62% (43/69) of cases. Most interruptions caused by side effects/intolerance were followed by treatment changes. All 4 patients with ≥MR 4.5 at interruption/discontinuation and ≥11-month follow-up who had not restarted treatment maintained the response. Conclusion: Although TKIs are used for long-term CML treatment, physicians sometimes recommend interruptions/discontinuations. In this study, interruptions/discontinuations were mainly caused by side effects or intolerance, rather than TFR attempts.